Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Bismarck, ND

June 12, 2007Bottineau County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2007, 3:38 PM CDT for Bottineau County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 3:38 PM CDT (20:38 UTC)
Expired
Jun 12, 2007, 4:18 PM CDT
In force
40 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Bottineau County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 122038
SVRBIS
NDC009-122145-
/O.NEW.KBIS.SV.W.0110.070612T2038Z-070612T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  THIS INCLUDES THE CITY OF BOTTINEAU...

* UNTIL 445 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES SOUTHWEST OF BOTTINEAU...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOTTINEAU AROUND 345 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR EASTERN NORTH DAKOTA.

LAT...LON 4866 10081 4859 10056 4898 10027 4898 10081

$$

NH
2 follow-up statements
000 
WWUS53 KBIS 122049
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CDT TUE JUN 12 2007

NDC009-122145-
/O.CON.KBIS.SV.W.0110.000000T0000Z-070612T2145Z/
BOTTINEAU ND-
349 PM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN BOTTINEAU COUNTY...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF KRAMER...OR ABOUT 9 MILES
SOUTHWEST OF BOTTINEAU...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARBURY AROUND 355 PM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR EASTERN NORTH DAKOTA.

LAT...LON 4866 10081 4859 10056 4898 10027 4898 10081

$$

NH
000 
WWUS53 KBIS 122118
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
416 PM CDT TUE JUN 12 2007

NDC009-122126-
/O.CAN.KBIS.SV.W.0110.000000T0000Z-070612T2145Z/
BOTTINEAU ND-
416 PM CDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOTTINEAU COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED. BRIEF HEAVY RAIN AND SMALL 
HAIL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING...WILL 
CONTINUE OVER THE NEXT 30 MINUTES OR SO. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR EASTERN NORTH DAKOTA.

LAT...LON 4866 10081 4859 10056 4898 10027 4898 10081

$$

NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 12, 3:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT TUE JUN 12 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MAIN CONCERN IS SIGNIFICANT WEATHER FOR TONIGHT AND EARLY WEDNESDAY.
TRENDS ON BOTH THE NAM AND GFS SIMILAR TO CURRENT FORECAST...SO NO
BIG CHANGES NEEDED.

VERY MOIST AND UNSTABLE AIRMASS CONTINUES ACROSS CENTRAL NORTH
DAKOTA. SO THUNDERSTORMS OVERNIGHT HAVE POTENTIAL FOR SEVERE WEATHER
AS WELL AS HEAVY RAIN. SO WILL CONTINUE THE FLOOD WATCH IN THE
CENTRAL BUT DROP THE SOUTHWEST COUNTIES. CONDITIONS SHOULD IMPROVE
FROM WEST TO EAST OVERNIGHT AS UPPER TROUGH AND SURFACE BOUNDARY
CONTINUE TO SLIDE EAST. EXPECT MOST OF THE RAIN TO BE EAST OF THE
CWA BY WEDNESDAY EVENING.

NEXT STRONG UPPER TROUGH WILL SPREAD A CHANCE OF THUNDERSTORMS
ACROSS THE AREA THURSDAY AND FRIDAY. HIGHS MAINLY IN THE 70S AND
LOWER 80S THROUGH THE PERIOD.

.LONG TERM...SATURDAY THROUGH TUESDAY...
ACTIVE PATTERN CONTINUES WITH ANOTHER STRONG TROUGH FOR SATURDAY
THROUGH TUESDAY. THIS WILL KEEP THUNDERSTORMS IN THE FORECAST...BUT
HOPEFULLY DRY OUT A BIT FOR TUESDAY. TEMPERATURES FAIRLY NEAR NORMAL.

&&
.AVIATION...
THUNDERSTORMS AND HEAVY RAIN WILL BE WIDESPREAD ACROSS THE FORECAST
AREA OVERNIGHT. IFR CEILING AND VISIBILITY WILL BE COMMON NEAR THE
STRONGEST THUNDERSTORMS. CONDITIONS SHOULD IMPROVE SLOWLY FROM EAST
TO WEST OVERNIGHT AS THE UPPER LEVEL TROUGH AND SURFACE FRONTAL
BOUNDARY MOVE SLOWLY TO THE EAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NDZ003>005-011>013-
019>023-025-034>037-042-045>048-050-051.

&&

JF/TSW
Hazardous weather outlook, Jun 12, 5:36 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CDT TUE JUN 12 2007

NDZ001-002-009-017-031-032-131045-
DIVIDE-BURKE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-
536 AM CDT TUE JUN 12 2007 /436 AM MDT TUE JUN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. THEY COULD PRODUCE BRIEF HEAVY
RAINFALL AND DANGEROUS LIGHTNING.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE MISSOURI RIVER NEAR
WILLISTON. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON AND OFF THURSDAY AFTERNOON
THROUGH SUNDAY.

RIVER FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER NEAR
WILLISTON FOR SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-010>013-018>023-025-033>037-040>048-050-051-131045-
RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
536 AM CDT TUE JUN 12 2007 /436 AM MDT TUE JUN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR CENTRAL
AND MUCH OF SOUTHWEST NORTH DAKOTA. THUNDERSTORMS WILL REDEVELOP
THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS CENTRAL NORTH
DAKOTA. VERY HEAVY RAINFALL MAY CAUSE FLOODING OF URBAN AREAS AND
SMALL STREAMS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. THE MAIN
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL NORTH
DAKOTA BETWEEN 2 PM AND 10 PM CDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL WILL REMAIN POSSIBLE INTO EARLY WEDNESDAY
MORNING...ESPECIALLY IN THE JAMESTOWN AREA. THERE IS A CHANCE OF
THUNDERSTORMS ON AND OFF THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

CJS/HW

In the hours before

Local storm report, Jun 12, 10:34 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1034 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     TSTM WND GST     VELVA                   48.06N 100.93W
06/12/2007  M85 MPH          MCHENRY            ND   PUBLIC

            REPORT FORWARDED BY BROADCAST MEDIA.

&&

SWALKER
Local storm report, Jun 12, 2:39 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       BEULAH                  47.27N 101.77W
06/12/2007  M1.90 INCH       MERCER             ND   CO-OP OBSERVER

            COOP OBSERVER REPORTED 1.9 INCHES OF RAINFALL WITHIN 30
            MINUTES.

&&

NHEINERT
Local storm report, Jun 12, 2:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TORNADO          8 SSW MAX               47.71N 101.36W
06/12/2007                   MCLEAN             ND   PUBLIC

            TORNADO ON GROUND...GROWING IN SIZE.

&&

CH/NH
Local storm report, Jun 12, 3:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     6 S DOUGLAS             47.77N 101.50W
06/12/2007  E60 MPH          MCLEAN             ND   CO-OP OBSERVER

            ACCOMPANIED BY TORRENTIAL RAIN...COOPERATIVE OBSERVER
            REPORTED 1.70 INCHES IN 20 MINUTES.

&&

CH/NH
Local storm report, Jun 12, 3:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          SAWYER                  48.09N 101.05W
06/12/2007                   WARD               ND   PUBLIC

            PUBLIC REPORTED A TORNADO NEAR SAWYER.

&&

CH/NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningBISDivide64 min
Jun 11, 11:13 PM CDTSevere Thunderstorm WarningBISBowman, Slope47 min
Jun 11, 11:29 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie61 min
Jun 11, 11:52 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams53 min
Jun 12, 12:02 AM CDTSevere Thunderstorm WarningBISSlope43 min
Jun 12, 12:18 AM CDTSevere Thunderstorm WarningBISWard20 min
Jun 12, 12:48 AM CDTSevere Thunderstorm WarningBISMcKenzie42 min
Jun 12, 1:26 AM CDTSevere Thunderstorm WarningBISMountrail64 min
Jun 12, 2:13 AM CDTSevere Thunderstorm WarningBISRenville, Ward62 min
Jun 12, 2:31 AM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan43 min
Jun 12, 2:49 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry56 min
Jun 12, 2:08 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer67 min
Jun 12, 2:44 PM CDTTornado WarningBISMcLean19 min
Jun 12, 2:53 PM CDTTornado WarningBISWard37 min
Jun 12, 3:29 PM CDTTornado WarningBISWard15 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.